A bijective proof of the second reduction formula for Littlewood-Richardson coefficients
Bull. Korean Math. Soc. 2008 Vol. 45, No. 3, 485-494
Printed September 1, 2008
Soojin Cho, Eun-Kyoung Jung, and Dongho Moon
Ajou University, Ajou University, Sejong University
Abstract : There are two well known reduction formulae for structural constants of the cohomology ring of Grassmannians, i.e., Littlewood-Richardson coefficients. Two reduction formulae are a conjugate pair in the sense that indexing partitions of one formula are conjugate to those of the other formula. A nice bijective proof of the first reduction formula is given in the authors' previous paper while a (combinatorial) proof for the second reduction formula in the paper depends on the identity between Littlewood-Richardson coefficients of conjugate shape. In this article, a $direct$ bijective proof for the second reduction formula for Littlewood-Richardson coefficients is given. Our proof is independent of any previously known results (or bijections) on tableaux theory and supplements the arguments on bijective proofs of reduction formulae in the authors' previous paper.
Keywords : reduction formulae, Littlewood-Richardson coefficient, Schubert calculus
MSC numbers : Primary 05E10; Secondary 14M15
Downloads: Full-text PDF  

Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd